Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 63, NWS Melbourne, FL

June 25, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 1994, 4:19 PM EDT for Flagler County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jun 25, 1994, 4:19 PM EDT (20:19 UTC)
Expired
Jun 25, 1994, 5:15 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 252022 RRA
SVRDAB
FLC035-501-252115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
419 PM EDT SAT JUN 25 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY AND THE ADJACENT COASTAL WATERS
 
AT 415 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SOLID
LINE OF STRONG TO SEVERE THUNDERSTORMS OVER THE WESTERN PART OF
FLAGLER COUNTY...ALL PART OF A LINE THAT EXTENDED FROM JUST EAST
OF PALATKA TO BARBERVILLE. THESE STORMS ARE MOVING EAST AT 35 MPH
AND WILL MOVE QUICKLY ACROSS FLAGLER COUNTY AND OVER THE COASTAL
WATERS DURING THE HOUR.
 
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOMLE OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:31 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 25, 2:31 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SAT JUN 25 1994

SQUALL LINE MOVING ACROSS NRN FL AND BUILDING OVER GULF NEAR CEDAR
KEY. ACTIVITY MAY PROPAGATE TO MCO/XMR BY LATE EVENING BUT SHOULD
BE MOVING INTO DRY AIRMASS ABOVE SFC. WILL STILL KEEP 40 POP GRP 2 AND
MENTION STONG STORMS. MDLS PUSH PVA AND BETTER MRH OVER NRN FL THIS
EVENING OFF TO NE ON SUN. STILL WITH LLVL BNDRYS CLOSE BY WILL GO
CLOSE TO FPC POPS SUN. APPEARS DRYER WSTRLY FLOW ON MON AHEAD OF NEXT
SYS DIGGING INTO SE U.S. WILL GO CLOSER TO FWC TMPS. GRAD STAYS
STRONGEST NRN FL SO SCEC N OF XMR TON.

@1...VOLUSIA LAKE
@2...ORANGE SEMINOLE BREVARD OSCEOLA
@3...ST LUCIE MARTIN INDIAN RIVER OKEE\CHOBEE

MCO 74/93/74/93 4423
DAB 74/92/74/92 5533
MLB 74/92/74/92 4423

.MLB...SCEC N OF XMR

RES

In the hours before

Special weather statement, Jun 25, 1:57 PM EDT, 2 hours 22 minutes before
FLZ038-040-501-252300-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
157 PM EDT SAT JUN 25 1994

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR
NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES
AS WELL AS THE ADJACENT COASTAL WATERS.

AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN
GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE
OCCURRING FARTHER NORTH FROM CROSS CITY TO NEAR BRUNSWICK GEORGIA.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL
FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY
SEVERE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:59 PM EDT, 2 hours 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-251900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT SAT JUN 25 1994

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA
COUNTIES...

AT 155 PM THUNDERSTORMS WERE INCREASING FROM WEST OF ST AUGUSTINE
TO LAKE GEORGE...WITH STRONGER THUNDERSTORMS NORTH OF INTERLACHEN
AND PALATKA. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH.

OTHER STRONG THUNDERSTORMS WERE BETWEEN OCALA AND GAINESVILLE AND
NORTHWEST OF DUNNELLON. THIS AREA OF THUNDERSTORMS WAS MOVING EAST
AT 30 TO 35 MPH.

INTO EARLY THIS EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
INCREASE OVER THE AREA... MAINLY NORTH OF A LINE FROM EDGEWATER TO
MT DORA.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE.  WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA
WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER
INFORMATION.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

RES
Special weather statement, Jun 25, 3:04 PM EDT, 1 hour 15 minutes before
FLZ041-044>047-053-054-058-059-064-501-252005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT SAT JUN 25 1994

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA
COUNTIES...

AT 300 PM...STRONG THUNDERSTORMS WERE FROM MATANZAS INLET
TO NEAR FLAGLER BEACH...AND FROM GAINESVILLE TO NORTH AND
WEST OF OCALA. THIS ACTIVITY WAS MOVING NORTHEAST AT 35
MPH AND MAY CONTAIN VERY GUSTY WINDS...AS WELL AS HEAVY
RAIN AND FREQUENT LIGHTNING.

OTHER SHOWERS WERE DEVELOPING SOUTHWEST OF DISNEY AND BETWEEN
MT DORA AND PAISLEY. THESE SHOWERS WERE MOVING NORTHEAST AT
30 MPH.

THROUGH 5 PM SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND INCREASE FROM NEAR DAYTONA BEACH TO WEST OF ORLANDO. SOME OF
THE THUNDERSTORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE.  WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA
WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER
INFORMATION.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

RES
Special weather statement, Jun 25, 3:06 PM EDT, 1 hour 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-252005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT SAT JUN 25 1994

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA
COUNTIES...

AT 300 PM...STRONG THUNDERSTORMS WERE FROM MATANZAS INLET
TO NEAR FLAGLER BEACH...AND FROM GAINESVILLE TO NORTH AND
WEST OF OCALA. THIS ACTIVITY WAS MOVING NORTHEAST AT 35
MPH AND MAY CONTAIN VERY GUSTY WINDS...AS WELL AS HEAVY
RAIN AND FREQUENT LIGHTNING.

OTHER SHOWERS WERE DEVELOPING SOUTHWEST OF DISNEY AND BETWEEN
MT DORA AND PAISLEY. THESE SHOWERS WERE MOVING NORTHEAST AT
30 MPH.

THROUGH 5 PM SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND INCREASE FROM NEAR DAYTONA BEACH TO WEST OF ORLANDO. SOME OF
THE THUNDERSTORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE.  WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA
WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER
INFORMATION.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

RES
Special weather statement, Jun 25, 4:01 PM EDT, 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-252105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT SAT JUN 25 1994

...STRONG THUNDERSTORMS NEAR LAKE GEORGE...NORTH OF KISSIMMEE...
AND SOUTHWEST OF MIMS...
...SEVERE THUNDERSTORM WATCH FOR LAKE AND VOLUSIA COUNTIES UNTIL
7 PM...

AT 4 PM...STRONG THUNDERSTORMS WERE AROUND LAKE GEORGE...BETWEEN
KISSIMMEE AND ORLANDO...AND WEST OF MIMS.

THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.
THEY ALSO MAY PRODUCE ALMOST CONTINUOUS LIGHTNING.
REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT
THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE
THUNDERSTORM IS NOT DIRECTLY OVERHEAD.

ALL THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH.

ELSEWHERE SCATTERED SHOWERS WERE BEGINNING TO DEVELOP FROM LAKE
KISSIMMEE TO BASINGER TO MELBOURNE. A FEW SHOWERS MAY ALSO FORM
ALONG THE SEA BREEZE FRONT ALONG THE BEACHES FROM FT PIERCE TO
EDGEWATER.

RES
BEACH
Special weather statement, Jun 25, 4:07 PM EDT, 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-252105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT SAT JUN 25 1994

...STRONG THUNDERSTORMS NEAR LAKE GEORGE...NORTH OF KISSIMMEE...
AND SOUTHWEST OF MIMS...
...SEVERE THUNDERSTORM WATCH FOR LAKE AND VOLUSIA COUNTIES UNTIL
7 PM...

AT 4 PM...STRONG THUNDERSTORMS WERE AROUND LAKE GEORGE...BETWEEN
KISSIMMEE AND ORLANDO...AND WEST OF MIMS.

THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.
THEY ALSO MAY PRODUCE ALMOST CONTINUOUS LIGHTNING.
REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT
THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE
THUNDERSTORM IS NOT DIRECTLY OVERHEAD.

ALL THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH.

ELSEWHERE SCATTERED SHOWERS WERE BEGINNING TO DEVELOP FROM LAKE
KISSIMMEE TO BASINGER TO MELBOURNE. A FEW SHOWERS MAY ALSO FORM
ALONG THE SEA BREEZE FRONT ALONG THE BEACHES FROM FT PIERCE TO
EDGEWATER.

RES
BEACH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:43 PM EDTSevere Thunderstorm WarningMLBMarion62 min
Jun 25, 7:34 PM EDTSevere Thunderstorm WarningMLBBrevard56 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.